Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 147, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Dec 23, 2015, 11:59 AM CST for 4 counties in Illinois. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 23, 2015, 11:59 AM CST (17:59 UTC)
- Expired
- Dec 23, 2015, 12:30 PM CST
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Clay County, IL, Effingham County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 91 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 23, 12:10 PM CST | TSTM WND DMG | 4 N Xenia, IL | BARN DOORS BLOWN IN ON SOUTH SIDE, PARTIAL ROOF BLOWN OFF OF BARN AND EAST WALL BOWED OUT 18 INCHES. BARN SIZE 40 FOOT BY 80 FOOT - ON BUTTERNUT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 23, 9:13 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570
WUUS53 KILX 231759
SVRILX
ILC025-049-079-159-231830-
/O.NEW.KILX.SV.W.0147.151223T1759Z-151223T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1159 AM CST WED DEC 23 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JASPER COUNTY IN SOUTHEASTERN ILLINOIS...
RICHLAND COUNTY IN SOUTHEASTERN ILLINOIS...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 1230 PM CST
* AT 1158 AM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BROWNSTOWN TO 4 MILES SOUTH OF HELM...MOVING
NORTHEAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
EFFINGHAM...OLNEY...FLORA...ALTAMONT...TEUTOPOLIS...LOUISVILLE...
CLAY CITY...WATSON...NOBLE...DIETERICH...BEECHER CITY...EDGEWOOD...
XENIA...BIBLE GROVE...SHUMWAY...PARKERSBURG...CALHOUN...WHEELER...
IOLA AND SAILOR SPRINGS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 57 BETWEEN MILE MARKERS 143 AND 167.
INTERSTATE 70 BETWEEN MILE MARKERS 79 AND 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.
LAT...LON 3857 8814 3860 8816 3861 8869 3891 8870
3891 8881 3922 8880 3921 8848 3917 8847
3917 8842 3857 8792
TIME...MOT...LOC 1758Z 234DEG 55KT 3895 8899 3846 8870
HAIL...<.75IN
WIND...70MPH
$$
BARKER2 follow-up statements
043
WWUS53 KILX 231818
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1218 PM CST WED DEC 23 2015
ILC025-049-079-159-231830-
/O.CON.KILX.SV.W.0147.000000T0000Z-151223T1830Z/
JASPER-RICHLAND-CLAY-EFFINGHAM-
1218 PM CST WED DEC 23 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CST
FOR SOUTHWESTERN JASPER...RICHLAND...CLAY AND EFFINGHAM COUNTIES...
AT 1218 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF ALTAMONT TO 4 MILES SOUTHEAST OF
FLORA...MOVING NORTHEAST AT 65 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
EFFINGHAM...OLNEY...FLORA...ALTAMONT...TEUTOPOLIS...LOUISVILLE...CLAY
CITY...WATSON...NOBLE...DIETERICH...BEECHER CITY...EDGEWOOD...
XENIA...BIBLE GROVE...SHUMWAY...PARKERSBURG...CALHOUN...WHEELER...
IOLA AND SAILOR SPRINGS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 57 BETWEEN MILE MARKERS 143 AND 167.
INTERSTATE 70 BETWEEN MILE MARKERS 79 AND 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.
LAT...LON 3857 8814 3860 8816 3861 8869 3891 8870
3891 8881 3922 8880 3921 8848 3917 8847
3917 8842 3857 8792
TIME...MOT...LOC 1818Z 234DEG 55KT 3911 8870 3862 8841
HAIL...<.75IN
WIND...70MPH
$$
BARKER003
WWUS53 KILX 231829
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1229 PM CST WED DEC 23 2015
ILC025-049-079-159-231839-
/O.EXP.KILX.SV.W.0147.000000T0000Z-151223T1830Z/
JASPER-RICHLAND-CLAY-EFFINGHAM-
1229 PM CST WED DEC 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JASPER...
RICHLAND...CLAY AND EFFINGHAM COUNTIES WILL EXPIRE AT 1230 PM CST...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.
LAT...LON 3857 8814 3860 8816 3861 8869 3891 8870
3891 8881 3922 8880 3921 8848 3917 8847
3917 8842 3857 8792
TIME...MOT...LOC 1826Z 234DEG 55KT 3911 8870 3862 8841
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 11:58 AM CST, 1 minute earlier.
Area forecast discussion, Dec 23, 11:58 AM CST, 1 minute before
AREA FORECAST DISCUSSION National Weather Service Lincoln IL 1158 AM CST WED DEC 23 2015 .SHORT TERM...(Today) ISSUED AT 330 AM CST WED DEC 23 2015 09z/3am surface analysis shows a 986mb low over south-central Kansas with a warm front extending eastward across Missouri into southern Illinois. Southerly flow to the south of the front has resulted in temperatures steadily rising into the lower 60s across Kentucky and far southern Illinois...and well into the 50s further north across the KILX CWA. Due to low-level warm/moist advection, widespread fog has developed along/east of a Bloomington to Taylorville line. Do not think dense fog will be an issue however, as surface winds have been strong enough to provide enough mixing of the atmosphere to keep vsbys around 1 mile at the lowest. HRRR shows the fog persisting through early morning before gradually dissipating and pushing further north. Current water vapor imagery shows vigorous short-wave trough tracking across the Oklahoma/Texas panhandles, and this feature is already triggering widespread convection across eastern Oklahoma into Arkansas. 4km WRF-NMM has a very good handle on the convection and shows it tracking northeastward into central Illinois after 13/14z. Based on this forecast and current radar trends, have gone with categorical PoPs for showers/thunder this morning. This initial surge of convection will lift into northern Illinois toward midday, resulting in a lull in the precip across the KILX CWA by early afternoon. May even see a few breaks in the overcast as per the HRRR cloud height forecast. Big question then becomes how much convection will develop along an advancing cold front late this afternoon into the evening. Several models suggest much of central Illinois may only see scattered thunderstorms, with the more concentrated area of convection further south from the I-70 corridor southward into the Tennessee River Valley. Given robust instability characterized by SBCAPEs of 500-1000J/kg and strong 0-6km bulk shear of 70-80kt, have continued with categorical PoPs along/ahead of the front this afternoon. Have also mentioned severe, as latest Day 1 outlook from SPC now places the entire area under a Slight Risk. Aside from the storm chances, this will be a windy and extremely warm day. Southerly winds will gust to between 35 and 40 mph, helping push temperatures to near record levels in the middle to upper 60s. In fact, if a few breaks do indeed develop in the overcast, would not be surprised to see temps rise into the lower 70s in a few spots. .LONG TERM...(Tonight through Tuesday) ISSUED AT 330 AM CST WED DEC 23 2015 As deep low pressure tracks from eastern Iowa this evening to Lake Superior by midnight, impressive pressure rises will create very strong southwesterly winds across the area this evening behind the departing cold front. A Wind Advisory may need to be issued for areas north of the I-70 corridor, as gusts could exceed 40 mph. Will hold off on the advisory for now, waiting until the strong to potentially severe convection clears the area later today. Showers/storms will quickly exit into Indiana by midnight, with dry weather expected overnight. A lull in the action is still anticipated for Thursday into Friday, with slightly cooler high temperatures in the 40s and 50s. After that, a wet/unsettled weekend is on tap. 00z Dec 23 models are in relatively good agreement concerning the heavy rain set-up initially, with both the GFS and ECMWF showing widespread showers and even a few thunderstorms for Saturday/Saturday night. Latest GFS is beginning to look more like previous runs of the ECMWF, which shows a northern stream short-wave pushing the main baroclinic zone southward into the Ohio River Valley on Sunday. In fact, the latest ECMWF now shows the front south of the Ohio River and features dry weather across central Illinois Sunday afternoon and night. Am not ready to go quite that far yet, although the southward trend is definitely there. Have therefore lowered PoPs substantially across the northern half of the CWA Sunday/Sunday night and have pushed thunder mention further south out of the area. Closed upper low over the Desert Southwest will eventually eject northeastward, bringing higher PoPs back by Monday/Monday night. Rain chances will then finally decrease by Tuesday as the low lifts into the Great Lakes. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 1149 AM CST WED DEC 23 2015 Active convective weather with a complex weather system can be expected in central and eastern IL this afternoon through this evening. The majority of the area is in the warm sector of the storm system, so ceilings have come up considerably due to this and the high winds from the mixing of the lower atmosphere. Several rounds of showers/t-storms will impact central and eastern IL TAF sites through at least 20-21 UTC before the next round approaches/develops in the 21-03 UTC timeframe. Added a TEMPO group to not only highlight the MVFR visibility/ceilings from the moderate to heavy rain, but also wind gusts exceeding 40 kts from the strongest thunderstorms. Outside of the thunderstorms, VFR conditions are anticipated. However, an increasing pressure gradient this afternoon through the evening will result in south to southwest winds of 25-30 kts with gusts around 35 kts. The sky is expected to partially clear and wind settle down a bit after midnight local time. Increasing mid level clouds are anticipated by mid-morning Thursday, but conditions will be VFR. && .CLIMATE... ISSUED AT 458 AM CST WED DEC 23 2015 Record highs for today: Bloomington/Normal......... 63 in 1933 Champaign/Urbana........... 64 in 1933 Charleston/Mattoon......... 69 in 1933 Danville................... 65 in 1933 Decatur.................... 66 in 1933 Effingham.................. 68 in 1933 Jacksonville............... 70 in 1933 Lincoln.................... 65 in 1933 Olney...................... 67 in 1931 Peoria..................... 65 in 1933 Springfield................ 66 in 1933 && .ILX Watches/Warnings/Advisories... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Miller CLIMATE...Barnes
Hazardous weather outlook, Dec 23, 11:30 AM CST, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1130 AM CST WED DEC 23 2015 ILZ036-040-041-047-049-050-241200- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 1130 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON... AHEAD OF A COLD FRONT MOVING INTO THE AREA. THERE IS THE POTENTIAL FOR THE STORMS TO CONTAIN DAMAGING WINDS AND LARGE HAIL...ALONG WITH ISOLATED TORNADOES. EVEN OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST TO AROUND 35 MPH...CAUSING TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ON EAST WEST ORIENTED ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE ILLINOIS RIVER WILL REMAIN IN FLOOD INTO EARLY NEXT WEEK. AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED FROM FRIDAY NIGHT THROUGH MONDAY NIGHT...WITH 2 TO 4 INCHES OF RAINFALL FORECAST. THIS WILL LIKELY RESULT IN MORE WIDESPREAD RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...WITH THE MOST LIKELY TIME PERIOD BETWEEN 2 PM AND 6 PM. ILZ027>031-037-038-042>046-048-051>055-061-241200- CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-KNOX-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PEORIA-PIATT-SANGAMON-SHELBY-STARK- TAZEWELL-VERMILION-WOODFORD- 1130 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS AFTERNOON AND EARLY EVENING...AHEAD OF A COLD FRONT MOVING INTO THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. EVEN OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST FROM 35 TO 40 MPH...CAUSING TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ON EAST WEST ORIENTED ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED FROM FRIDAY NIGHT THROUGH MONDAY NIGHT.. AMOUNTS OF 3 TO 6 INCHES ARE LIKELY...WITH THE HEAVIER TOTALS SOUTH OF I-72. THIS WILL LIKELY RESULT IN THE DEVELOPMENT OF RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON THIS AFTERNOON THROUGH THIS EVENING. ACTIVATION FOR AREAS WEST OF I-55 IS MOST LIKELY THROUGH 6 PM. EAST OF I-55...ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM. ILZ056-057-062-063-066>068-071>073-241200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND- 1130 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL AFFECT THE AREA THIS AFTERNOON AND EARLY EVENING...AHEAD OF A COLD FRONT MOVING INTO THE AREA. THERE IS AN ENHANCED RISK OF SEVERE WEATHER...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS...ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. EVEN OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST TO AROUND 35 MPH...CAUSING TRAVEL DIFFICULTY FOR HIGH PROFILE VEHICLES ON EAST WEST ORIENTED ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MINOR FLOODING IS EXPECTED TO DEVELOP ALONG THE LITTLE WABASH RIVER NEAR CLAY CITY THURSDAY MORNING. AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN IS EXPECTED FROM FRIDAY NIGHT THROUGH MONDAY NIGHT...WITH 4 TO 6 INCHES OF RAINFALL FORECAST. THIS WILL LIKELY RESULT IN THE DEVELOPMENT OF MORE WIDESPREAD RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH ABOUT 8 PM. GEELHART
In the hours before
Local storm report, Dec 23, 9:09 AM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
909 AM CST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN MOWEAQUA 39.63N 89.02W
12/23/2015 M1.20 INCH SHELBY IL MESONET
MESONET STATION MOWEAQUA /MWQUA/
&&
BROSpecial weather statement, Dec 23, 9:16 AM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
916 AM CST WED DEC 23 2015
ILZ044-052>054-061-066-231545-
MOULTRIE-SHELBY-MACON-PIATT-CHRISTIAN-EFFINGHAM-
916 AM CST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON...NORTHWESTERN EFFINGHAM...
CHRISTIAN AND SHELBY COUNTIES UNTIL 945 AM CST...
AT 916 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KINCAID TO MULBERRY
GROVE...AND MOVING NORTHEAST AT 65 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DECATUR...TAYLORVILLE...SHELBYVILLE...PANA...MOUNT ZION...FORSYTH...
ALTAMONT...MOWEAQUA...KINCAID...HARRISTOWN...LONG CREEK...
ASSUMPTION...BLUE MOUND...MACON...ARGENTA...STONINGTON...OREANA...
WINDSOR...STEWARDSON AND FINDLAY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 57 BETWEEN MILE MARKERS 169 AND 172.
INTERSTATE 70 BETWEEN MILE MARKERS 79 AND 85.
INTERSTATE 72 BETWEEN MILE MARKERS 131 AND 155.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN
ILLINOIS.
LAT...LON 3922 8880 3922 8914 3935 8914 3935 8938
3962 8943 4006 8876 3981 8874 3974 8876
3974 8881 3958 8881 3958 8872 3952 8871
3952 8864 3945 8858 3945 8847 3922 8847
3921 8852 3896 8880
TIME...MOT...LOC 1516Z 211DEG 57KT 3959 8940 3892 8926
BARKERSpecial weather statement, Dec 23, 10:10 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1010 AM CST WED DEC 23 2015
ILZ038-043>045-231645-
PIATT-DE WITT-CHAMPAIGN-MCLEAN-
1010 AM CST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIATT...EASTERN
MCLEAN...NORTHWESTERN CHAMPAIGN AND EASTERN DE WITT COUNTIES UNTIL
1045 AM CST...
AT 1010 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF DOWNS
TO 4 MILES SOUTH OF DE LAND...AND MOVING NORTHEAST AT 50 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LE ROY...FARMER CITY...FISHER...COLFAX...MANSFIELD...SAYBROOK...DE
LAND...WELDON...COOKSVILLE...BELLFLOWER...ARROWSMITH...CISCO...
CROPSEY...ELLSWORTH...ANCHOR...FOOSLAND...GALESVILLE...MORAINE VIEW
STATE PARK AND HOLDER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 72 BETWEEN MILE MARKERS 158 AND 160.
INTERSTATE 74 BETWEEN MILE MARKERS 145 AND 168.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EAST CENTRAL
ILLINOIS.
LAT...LON 4075 8858 4062 8858 4061 8846 4040 8846
4040 8823 3999 8871 4044 8887 4076 8859
TIME...MOT...LOC 1610Z 221DEG 45KT 4043 8878 4006 8867
BARKERSpecial weather statement, Dec 23, 11:15 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1115 AM CST WED DEC 23 2015 ILZ057-062-063-067-068-071-072-231800- EDGAR-CLAY-CLARK-JASPER-CUMBERLAND-CRAWFORD-RICHLAND- 1115 AM CST WED DEC 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD...JASPER... NORTHWESTERN RICHLAND...WESTERN CLARK...SOUTH CENTRAL EDGAR... SOUTHEASTERN CLAY AND SOUTHEASTERN CUMBERLAND COUNTIES UNTIL NOON CST... AT 1115 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES EAST OF WHEELER TO NEAR SAILOR SPRINGS...AND MOVING NORTHEAST AT 60 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... NEWTON...CASEY...OBLONG...MARTINSVILLE...CLAY CITY...STE. MARIE... WILLOW HILL...HIDALGO...WEST LIBERTY...HAZEL DELL...CLARKSVILLE... ANNAPOLIS...HARDINVILLE...BOGOTA...DUNDAS...HUNT CITY...ORANGE... STOY...YALE AND ROSE HILL. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 124 AND 139. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTHEASTERN ILLINOIS. LAT...LON 3962 8779 3890 8781 3866 8838 3903 8827 TIME...MOT...LOC 1715Z 214DEG 52KT 3902 8825 3879 8831 BARKER
Local storm report, Dec 23, 11:31 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1131 AM CST WED DEC 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM TSTM WND DMG SW OAKLEY 39.85N 88.82W
12/23/2015 MACON IL EMERGENCY MNGR
HOUSE SHINGLES BLOWN OFF TOW SHEDS BLOWN DOWN.
0958 AM TSTM WND DMG OAKLEY 39.85N 88.82W
12/23/2015 MACON IL BROADCAST MEDIA
ROOF PARTIALLY TORN OFF A CHURCH.
&&
OUSLEYLocal storm report, Dec 23, 11:32 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1132 AM CST WED DEC 23 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM TSTM WND DMG FOOSLAND 40.35N 88.42W
12/23/2015 CHAMPAIGN IL COUNTY OFFICIAL
SIX POWER-LINE POLES DOWN
1004 AM TSTM WND DMG 2 N WELDON 40.16N 88.75W
12/23/2015 DE WITT IL BROADCAST MEDIA
GRAIN BIN THROWN INTO A FIELD.
&&
NWS LINCOLN IL
IRIS SYSTEMThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:04 AM CST | Special Weather Statement | ILX | McLean | 41 min |
| Dec 23, 9:16 AM CST | Special Weather Statement | ILX | Christian, Macon, Shelby | 29 min |
| Dec 23, 9:20 AM CST | Severe Thunderstorm Warning | ILX | McLean | 25 min |
| Dec 23, 9:31 AM CST | River Flood Warning | ILX | Clay, Richland | 12 days |
| Dec 23, 9:48 AM CST | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Douglas, Macon, Moultrie, Piatt and 1 more | 27 min |
| Dec 23, 10:10 AM CST | Special Weather Statement | ILX | McLean | 35 min |
| Dec 23, 11:15 AM CST | Special Weather Statement | ILX | Jasper | 45 min |
| Dec 23, 11:44 AM CST | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 31 min |
| Dec 23, 12:41 PM CST | Severe Thunderstorm Warning | ILX | Crawford, Lawrence, Richland | 34 min |
| Dec 23, 2:10 PM CST | Wind Advisory | ILX | Cass, Champaign, Christian, DeWitt, Fulton, Knox and 16 more | 9 hr |
| Dec 23, 3:44 PM CST | Severe Thunderstorm Warning | ILX | Schuyler | 46 min |
| Dec 23, 4:16 PM CST | Tornado Warning | ILX | Cass, Morgan, Scott | 29 min |
| Dec 23, 4:28 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 31 min |
| Dec 23, 5:08 PM CST | Tornado Warning | ILX | Knox | 20 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.